On the compatibility of Dyson's conditions
Kenneth S. Berenhaut,
Donghui Chen and
Vy Tran
Statistics & Probability Letters, 2008, vol. 78, issue 17, 3110-3113
Abstract:
This short note adds to the existing knowledge on interpretation of the concept of kurtosis with regard to density crossing points. Local limit theorems are employed to show that, in the skew case, the conditions of a well-known theorem of Dyson cannot hold concurrently for standardized sums of independent and identically distributed random variables, for sufficiently large samples. A binomial example is considered.
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(08)00278-2
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:78:y:2008:i:17:p:3110-3113
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul
More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().